I had a crown procedure 3 weeks ago today on my very last bottom tooth and am still suffering from incredible pain in my ear and jaw. I have been to urgent care and returned to the dentist. She performed an xray and said the tooth is fine. I was first given Valium and Aleve for relief. The relief from this treatment last about 1 hour and the severe pain returned. I was then put on flexoril which takes the "edge" off for a couple of hours. I have switched to ibuprofen which has provided more relief than the Aleve. The dentist says that I have muscle spasms in my jaw and this should go away. I am still miserable and finding it difficult to function. Could I have damage to my nerve or something? I was at the dentist for approximately 5 hours for the procedure and received multiple injections.
I have had the exact same problem except on the opposite side of the crown. I believe it has nothing to do with allergic reaction, no infection, or anything to do with the bite. I believe it is nerve pain. My husband has it in the jaw and ear severely and they put him on Neurontin. It has completely STOPPED ALL OF THE PAIN. I think your mouth is held open for so long and there were tons of injections given to me, including one in the jawbone itself, because I wouldn't numb up. No dental work was performed on my right side, but now ALL OF THE PAIN is on the right. I have never experienced this before and I have several crowns. I think the nerves are hit so many times while doing a crown that it shoots across the jaw bone, down into the throat and also to the ear. Try Neurontin. I think you will see a world of difference. Mine was so bad, I couldn't open my mouth and chew. Ibuprofen is the ONLY thing that takes away the pain. Narcotics do not work. Goodluck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.